Increase in Birth Defects with Topiramate and Valproate Drugs

14-fold increase in birth defects in those taking topiramate in pregnancy

UK Pregnancy Study Finds Slight Increase in Birth Defects with Topiramate
There was a 14-fold increase in birth defects in those taking topiramate with other antiseizure medications

Researchers in the United Kingdom reported in a study – Topiramate in pregnancy: preliminary experience from the UK Epilepsy and Pregnancy Register – an increase in birth defects among children born to mothers taking the antiseizure medications  valproate and/or topiramate (Topomax) – also widely prescribed in the US for migraine.

Read UK Pregnancy Study Finds Slight Increase in Birth Defects with Topiramate, Neurology Today, 2009.

Related posts:

Author: DES Daughter

Activist, blogger and social media addict committed to shedding light on a global health scandal and dedicated to raise DES awareness.

2 thoughts on “Increase in Birth Defects with Topiramate and Valproate Drugs”

Have your say! Share your views

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.